Alert archive / Wisconsin / Snow Advisories in 2006
Snow Advisory 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this snow advisory at Mar 15, 2006, 2:38 PM CST for Fond du Lac County, Sheboygan County, Wisconsin. It took effect at Mar 16, 2006, 9:00 AM CST. It was in force for 79 min.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2006, 2:38 PM CST (20:38 UTC)
- In effect from
- Mar 16, 2006, 9:00 AM CST
- Expired
- Mar 16, 2006, 10:19 AM CST
- In force
- 79 min
- Issued by
- NWS Milwaukee, WI
Counties Fond du Lac County, WI, Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 83 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Mar 15, 1:02 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 15, 1:02 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 102 PM CST WED MAR 15 2006 .DISCUSSION...FCST FOCUS ON WINTER STORM FOR THURSDAY. THINGS STILL IN ORDER FOR A SIGNIFICANT SNOW STORM ACROSS SOUTHERN WISCONSIN ON THURSDAY. RIDGE DRIFTS EAST OVERNIGHT WITH DRY AIR IN PLACE ALLOWING TEMPS TO FALL INTO THE MID 20S THIS EVENING...THEN HOLD AS CLOUDS SPILL IN. GOOD PLACE TO START AHEAD OF A WINTER STORM. VIGOROUS LOOKING S/W MOVING THRU THE CENTRAL ROCKIES THIS AFTN WITH SFC CYCLOGENESIS ALREAY TAKING PLACE OVR COLORADO. AS H5 S/W ROCKETS EAST ON THURSDAY...SFC LOW TRACKS FM SCNTRL IA AT 12Z TO WCNTRL INDIANA VCNTY BY 00Z THU. H8 TRACK DISPLACED ABOUT 100 MI NORTH OF THE SFC TRACK...BUT STILL SOUTH OF THE CWA. LOOKS LIKE ENOUGH DRY AIR INITIALLY IN THE LLVS TO CAUSE THE COLUMN TO COOL ENOUGH TO KEEP PCPN TYPE ALL SNOW. ADDITIONALLY...LOOKS LIKE SNOW WILL BE INTENSE ENOUGH TO BRING DOWN ENOUGH COOL AIR TO ENSURE AN ALL SNOW SCENARIO. SOME OF THE PARTICULARS. CROSS SECTION STILL SHOWS VERY STRONG FRONTOGENESIS AHEAD OF THE LOW SLOPING FROM BELOW H8 ACROSS THE FAR SOUTH AND RISING TO ABOUT 750MB IN THE NRN CWA. STRONG Q-VETOR CONVERGENCE AREA OF -20 TO -30 ROLLS ACROSS THE AREA ON THURSDAY...BUT WEAKENING AS IT MOVES INTO THE ERN CWA. LOOKING AT POSSIBLE PHASING OF Q-VECTOR FORCING AND INSTABILITY PER THE SATURATED EQUIVALENT POTENTIAL VORTICITY AND THE ONLY REAL THREAT ZONE IS IN THE FAR SOUTH AND THAT IS EARLY IN THE MORNING. THE UVV IS DEEP...HELPED ALONG BY THE SLIGHTLY NEG TILT OF THE H5 S/W AS IT ARRIVES. ISENTROPICALLY...MIXING RATIOS REMAIN JUST OVER 4G/KG AT H8 AND DROP TO ABOUT 3 TO 3.4 AT H75. THIS IS AMPLE MOISTURE AND CONSIDERING THE TIME OF YEAR AND POTENTIAL FOR SOME CONVECTIVE SNOWFALL...SHOULD EASILY REALIZE SOME 8 TO 9 INCH SNOWFALL AMOUNTS. IT APPEARS THE NE PART OF THE CWA WILL SUFFER QUITE A BIT OF DRY AIR INTRUSION...AND WITH THE LOW TAKING A BIT OF A DIVE SE DURING THE DAY...THAT NE WILL LIKELY MISS OUT ON THE BIG SNOW. GIVEN ALL THIS WILL HAVE A WINTER STORM WARNING FOR THURSDAY INTO THURSDAY EVENING...EXCEPT FOR SHEBOYGAN AND FOND DU LAC WHERE AN ADVISORY WILL DO. EXPECT WINDS ON THE BACK SIDE OF THE LOW TO BE A PROBLEM INTO THE EVENING...THAT IS WHY I HUNG ONTO THE HEADLINE INTO THE EVENING. PRETTY QUIET IN THE WAKE OF THIS SYSTEM WITH THE NEXT CHANCE FOR SNOW SHOWING UP MON NGT AND TUESDAY. TEMPS TO TUMBLE AS LOW PASSES WITH COLD CANADIAN AIR POURING IN. && .MKX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 6 AM TO 9 PM CST THURSDAY FOR WIZ046- WIZ047-WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064- WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072. SNOW ADVISORY FROM 6 AM TO 9 PM CST THURSDAY FOR WIZ051-WIZ052. && DAVIS
Hazardous weather outlook, Mar 15, 4:36 AM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 AM CST WED MAR 15 2006 WIZ046-047-051-052-056>060-062>072-161045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 436 AM CST WED MAR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT AFTER 3 AM THURSDAY MORNING ROUGHLY WEST OF A LINE FROM JANESVILLE TO MADISON TO GREEN LAKE. SNOW WILL BEGIN FALLING OVER SOUTH CENTRAL WISCONSIN AFTER MIDNIGHT. UP TO 1 INCH OF NEW SNOW COULD BE ON THE GROUND OVER SOUTH CENTRAL WISCONSIN BY 6 AM THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WATCH IS IN EFFECT THROUGH THURSDAY EVENING FOR ALL OF SOUTHERN WISCONSIN. FROM 4 TO 8 INCHES OF SNOWFALL IS LIKELY THURSDAY BEFORE DIMINISHING THURSDAY NIGHT. THE HEAVIEST SNOWFALL IS EXPECTED TO FALL ALONG AND SOUTH OF INTERSTATE 94. THE BULK OF THE SNOW IS EXPECTED TO FALL FROM 6 AM TO 3 PM THURSDAY OVER SOUTHERN WISCONSIN. MORNING AND EVENING RUSH HOUR TRAFFIC WILL BE IMPACTED BY THE SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL MEASUREMENTS WILL BE APPRECIATED. LMZ643>646-665-161045- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 436 AM CST WED MAR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS MAY BE MET THURSDAY AND THURSDAY NIGHT FOR NORTHEAST WINDS TO 25 KNOTS AND WAVES 4 TO 7 FEET. TZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:38 PM CST | Winter Storm Warning | MKX | Columbia, Dane, Dodge, Green, Green Lake, Iowa and 12 more | 25 hr |
Nearby
Snow Advisories in Wisconsin, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.